Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 18, 2018, 8:41 PM CDT for Beaver County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2018, 8:41 PM CDT (01:41 UTC)
- Expired
- Mar 18, 2018, 9:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:42 PM CDT | HAIL 1 | 5 S Beaver, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WUUS54 KAMA 190141
SVRAMA
OKC007-190245-
/O.NEW.KAMA.SV.W.0002.180319T0141Z-180319T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
841 PM CDT SUN MAR 18 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Beaver County in the Panhandle of Oklahoma...
* Until 945 PM CDT
* At 840 PM CDT, a severe thunderstorm was located over Beaver,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Beaver, Forgan, Gate, Knowles, Elmwood, Mocane, Slapout, Floris and
Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3650 10000 3650 10077 3700 10068 3700 10000
TIME...MOT...LOC 0140Z 226DEG 33KT 3677 10052
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Ward2 follow-up statements
552
WWUS54 KAMA 190206
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
906 PM CDT SUN MAR 18 2018
OKC007-190245-
/O.CON.KAMA.SV.W.0002.000000T0000Z-180319T0245Z/
Beaver OK-
906 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN BEAVER COUNTY...
At 905 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Knowles to 7 miles northwest of
Darrouzett, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10054 3700 10044 3700 10000 3650 10000
TIME...MOT...LOC 0205Z 235DEG 32KT 3694 10034 3654 10040
HAIL...1.00IN
WIND...60MPH
$$
Ward972
WWUS54 KAMA 190238
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
938 PM CDT SUN MAR 18 2018
OKC007-190248-
/O.EXP.KAMA.SV.W.0002.000000T0000Z-180319T0245Z/
Beaver OK-
938 PM CDT SUN MAR 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER COUNTY WILL
EXPIRE AT 945 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However small hail and gusty winds are still
possible with these thunderstorms.
LAT...LON 3650 10054 3700 10044 3700 10000 3650 10000
TIME...MOT...LOC 0238Z 226DEG 33KT 3713 10009 3673 10015
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 18, 7:19 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
719 PM CDT Sun Mar 18 2018
.AVIATION...
For the 00Z TAFs, wind will be the primary weather element for
this fcst cycle. Strong and gusty west winds behind a Pacific
cold front will continue this evening, then become northwest to
north later tonight and remain strong and gusty through Monday as
a second cold front moves across the region from the north.
Andrade
&&
.PREV DISCUSSION... /Issued 339 PM CDT Sun Mar 18 2018/
DISCUSSION...
March and April usually take the Panhandles on a roller coaster ride
of wild swings in temp and weather, but this year's coaster has been
a fairly gentle ride and will continue that way the next 7 days.
The ride will however reach the highest peak temp-wise so far
this spring by late week, with many areas finally cracking through
for some 80 plus degree weather. After a few possible storms this
afternoon in northeast parts of the combined Panhandles, precip
chances will disappear again for the foreseeable future. The Gulf
of Mexico looks to open back up for business beginning late week
and moisture return will begin to increase across the southern
Plains as a wrn upr trough begins to set up. However, we're
likely going to be on the wrong side of the dryline as we often
are this time of year.
Tonight through Monday Morning...Tough wind forecast tonight,
wish someone could tell us how much of the model progged 50-60kt
jet at 2kft will be able to mix to the sfc. Overall, went higher
than any raw model output on winds overnight and especially Mon
morning. With most models indicating those 50+ kt winds beneath
the post-frontal isothermal layer, especially in NE sections of
the area, have some concern for a few rogue High Wind Warning-
level gusts. For the most part though think 25-35G55 MPH will be
more common and plan to hold with the Wind Advisory issued earlier
today.
Monday afternoon through Saturday...Highs will be cool Monday,
about normal Tuesday, warmer Wednesday, warmer Thursday, and then
should remain well above average through the weekend with
widespread 80s and maybe even a few 90s possible at some point.
The middle part of this week should have fairly light winds
before the winds start picking back up Fri into next weekend. With
southwest upr flow crossing those big tall rocky things to our
west, we should see off and on high clouds all week.
FIRE WEATHER...
After critical fire weather conditions slack off later tonight, we
will be predominately concern-free fire weather-wise through
Thursday. Though there are no synoptically-evident fire outbreak
patterns noted in the next 7 days, a return to critical fire weather
conditions looks pretty likely by late week toward the weekend.
Simpson
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory until noon CDT Monday for the following zones:
Collingsworth...Deaf Smith...Donley...Gray...Hansford...
Hemphill...Lipscomb...Ochiltree...Oldham...Potter...
Randall...Roberts...Wheeler.
Red Flag Warning until 6 AM CDT Monday for the following zones:
Armstrong...Carson...Dallam...Deaf Smith...Hansford...
Hartley...Hutchinson...Moore...Oldham...Potter...Randall...
Sherman.
Wind Advisory until noon CDT Monday for the following zones:
Armstrong...Carson...Dallam...Hartley...Hutchinson...
Moore...Sherman.
High Wind Warning until 9 PM CDT this evening for the following
zones: Deaf Smith...Oldham...Potter...Randall.
OK...Wind Advisory until noon CDT Monday for the following zones:
Beaver...Cimarron...Texas.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron...Texas.
&&Hazardous weather outlook, Mar 18, 3:59 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 359 PM CDT Sun Mar 18 2018 OKZ001>003-TXZ001>020-191200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 359 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Windy conditions and critical fire weather will continue through much of the night for most of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are possible Monday, Thursday, Friday, and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions Monday, Thursday, Friday, and Saturday. Simpson
In the hours before
Local storm report, Mar 18, 7:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
03/18/2018 M59 MPH DEAF SMITH TX AWOS
&&
EVENT NUMBER AMA1800039
ANDRADESpecial weather statement, Mar 18, 7:59 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
759 PM CDT SUN MAR 18 2018
OKZ003-TXZ004-005-190200-
Beaver OK-Ochiltree TX-Lipscomb TX-
759 PM CDT SUN MAR 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...WESTERN LIPSCOMB AND
OCHILTREE COUNTIES UNTIL 900 PM CDT...
At 756 PM CDT, trained weather spotters reported a land spout 5
miles south of Spearman which has lifted off the ground as of 7:40
PM CDT. Other storms have formed along a line from Waka to just west
of Beaver.
Though organized storm rotation has not been detected, brief
weak tornadoes are possible. Half inch hail and wind gusts of 50 to
55 mph will also be possible with these storms.
Locations impacted include...
Perryton, Lipscomb, Beaver, Booker, Forgan, Darrouzett, Wolf Creek
Park, Elmwood, Farnsworth, Boyd, Waka, Floris, Bryans Corner, Mocane,
Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3606 10027 3606 10108 3617 10109 3650 10099
3650 10095 3662 10096 3700 10084 3700 10023
3699 10023
TIME...MOT...LOC 0056Z 242DEG 23KT 3691 10076 3606 10099
WardSpecial weather statement, Mar 18, 8:22 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Amarillo TX 822 PM CDT SUN MAR 18 2018 TXZ004-005-009-010-190230- Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX- 822 PM CDT SUN MAR 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIPSCOMB...EASTERN ROBERTS...HEMPHILL AND SOUTHEASTERN OCHILTREE COUNTIES UNTIL 930 PM CDT... At 822 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Lora, or 14 miles north of Miami, moving northeast at 40 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Canadian, Miami, Higgins, Lora, Glazier, Codman and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Conditions are favorable for the formation of funnel clouds but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If a funnel cloud is observed, move indoors and stay away from windows. && LAT...LON 3562 10078 3608 10095 3619 10000 3562 10000 TIME...MOT...LOC 0122Z 243DEG 36KT 3590 10069 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:59 PM CDT | Special Weather Statement | AMA | Beaver | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.